Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 34, NWS Milwaukee, WI

April 16, 2012

NWS Milwaukee, WI issued this small craft advisory at Apr 16, 2012, 7:03 PM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2012, 7:03 PM CDT (00:03 UTC)
Expired
Apr 16, 2012, 9:29 PM CDT
In force
2 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WHUS73 KMKX 170003
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
703 PM CDT MON APR 16 2012

...GUSTY WEST WINDS WILL SLOWLY TAPER OFF THIS EVENING...

.GUSTY WESTERLY WINDS WILL CONTINUE TO EASE THIS EVENING AS THE
TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN RELAXES WITH HIGH
PRESSURE BUILDING INTO THE REGION. WIND GUSTS WILL STILL REACH
SMALL CRAFT ADVISORY LEVELS UNTIL BETWEEN 9 PM AND 8 PM THIS EVENING.

LMZ643>646-170300-
/O.EXP.KMKX.GL.W.0009.000000T0000Z-120417T0000Z/
/O.NEW.KMKX.SC.Y.0034.120417T0003Z-120417T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
703 PM CDT MON APR 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...GALE WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. THE GALE WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. 

* WINDS: WEST WINDS 15 TO 20...WITH GUSTS UP TO 30 KNOTS
  EARLY...EASING TO 10 TO 20 KNOTS BY MID-EVENING.

* WAVES: 3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET THIS EVENING.
  HIGHER WAVE HEIGHTS WILL BE TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
1 follow-up statement
819 
WHUS73 KMKX 170229
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
929 PM CDT MON APR 16 2012

...WEST WINDS HAVE EASED...

.WEST WINDS WILL CONTINUE TO EASE THROUGH THE REST OF
TONIGHT...VEERING NORTHWEST AFTER MIDNIGHT. THOUGH THERE MAY BE A
GUST OR TWO TO 22 KNOTS FOR THE NEXT HOUR OR TWO...THEY WILL NOT
BE FREQUENT ENOUGH TO KEEP THE SMALL CRAFT ADVISORY IN EFFECT.

LMZ643>646-170330-
/O.CAN.KMKX.SC.Y.0034.000000T0000Z-120417T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
929 PM CDT MON APR 16 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WEST WINDS OF 10 TO 20 KNOTS WILL CONTINUE TO EASE THROUGH THE
LATE EVENING HOURS. WINDS WILL VEER NORTHWEST AND LOWER TO 5 TO 10
KNOTS AFTER MIDNIGHT.

$$

REM
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 2:51 PM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Apr 16, 2:51 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
251 PM CDT MON APR 16 2012

.TONIGHT - CONFIDENCE...MEDIUM
STRONG LOW OVER THE EASTERN UP CONTINUES TO PULL AWAY...HOWEVER
TIGHT PRESSURE GRADIENT AND HEFTY PRESSURE RISES LINGER. THUS WILL
MAINTAIN ADVISORY UNTIL GOING EXPIRATION TIME. SECONDARY UPSTREAM
WAVE COMING OUT OF THE DAKOTAS HEADING EAST WHICH THE PROGS LATCH
ONTO. BULK OF THE MOISTURE PROGGD SOUTH THOUGH THE FAR SOUTH
APPEARS SOMEWHAT VULNERABLE. WITH CLOUD COVER TAKING ON A MORE
CELLULAR/DIURNAL LOOK IN PORTIONS OF WRN MN THINKING THAT SOME
CLEARING WILL WORK IN LATER IN THE NIGHT. HIGH PRESSURE RIDGE PROGGD
TO QUICKLY BECOME ESTABLISHED WITH A FAIRLY LIGHT WIND REGIME TAKING
HOLD BY MIDNIGHT. 925 TEMPS...PARTIAL CLEARING AND LIGHTER WINDS
DOES SUPPORT SOME FROST POTENTIAL SO WILL LEAVE THIS AS IS FOR NOW.

.TUESDAY - CONFIDENCE...MEDIUM
925/850 WAA GETS UNDERWAY WITH SURFACE/850 HIGHS SLIDING TO THE
EAST. WITH A NICE REBOUND IN THE 925 TEMPS EXPECT TEMPS TO REACH THE
50S WITH COOLER 40S LAKESIDE. BUFKIT SOUNDINGS SHOW SOME MOISTURE
AROUND 4K FEET OTHERWISE COLUMN LOOKS FAIRLY DRY. THE UPPER WAVE
SLIDES EAST IN THE MORNING SO ANY CLOUD COVER ASSOCIATED WITH THAT
FEATURE SHOULD DECREASE WITH 500 MILLIBAR NVA BECOMING DOMINANT.

.TUESDAY NIGHT AND WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM.

AN UPPER LEVEL SHORT WAVE HITTING THE PACIFIC NORTHWEST TODAY...
WILL ROLL ACROSS THE NORTHERN TIER OF THE U.S. OVER THE NEXT 48
HOURS...TRACKING ACROSS NORTHERN AND CENTRAL WISCONSIN ON
WEDNESDAY. THIS SYSTEM HAS A LOT GOING FOR IT...BUT THE MAIN FOCUS
WILL BE NORTH OF THE FORECAST AREA AS THE SURFACE LOW IS EXPECTED
TO MOVE OVER EXTREME NORTHERN WI. WITH A GOOD RIGHT REAR ENTRANCE
REGION OF THE UPPER JET OVER THE GREAT LAKES OFFERING DEEP UPWARD
VERTICAL MOTION...THE ISENTROPIC UPGLIDE AHEAD OF THIS SYSTEM IS
FAST AND PRODUCTIVE. CONDENSATION PRESSURE DEFICITS COLLAPSE
QUICKLY AND SHOULD RESULT IN SOME PRECIP GETTING INTO THE FAR
NORTHWEST FORECAST AREA AFTER 09Z TUESDAY NIGHT...THEN RAPIDLY
MOVING ACROSS THE REST OF SOUTHERN WISCONSIN ON WEDNESDAY.
HOWEVER...WITH THE FOCUS GENERALLY MORE TO THE NORTH...THE QPF
WILL FALL OFF QUICKLY AS IT MOVES TOWARD SOUTHEAST WISCONSIN. JUST
ISOLATED THUNDER EXPECTED AS CAPE MINIMAL BUT THE UVV IS INTENSE.
TEMPS WILL BE MILD IN THE MID 60S AS THE WARM SECTOR PUSHES UP
HERE.

.WEDNESDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.

THE LOW PULLS AWAY AND THERE MAY BE SOME LINGERING LIGHT SHOWERS
IN THE SOUTHEAST DURING THE EVENING...OTHERWISE...A QUIET NIGHT
EXPECTED.

.THURSDAY AND THURSDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.

THE FAST ZONAL FLOW ACROSS THE U.S. WILL BRING ANOTHER LOW TO THE
AREA BY EARLY THURSDAY. THIS LOOKS VERY SIMILAR TO THE ONE THAT
COMING THROUGH ON THE PREVIOUS DAY...WEDNESDAY...EXCEPT ITS ABOUT
A STATE FARTHER SOUTH. THE THE GEMNH AND ECMWF ARE IN GOOD
AGREEMENT ON PLACEMENT...TAKING THE LOW ALONG OR NEAR THE WI/IL
BORDER...THOUGH IT IS DIFFICULT TO TELL GIVEN THE ELONGATED NATURE
OF THE LOW. THE GFS IS FARTHER SOUTH WITH THE LOW. LIKE THE
WEDNESDAY LOW...THERE IS GOOD RRQ UPPER JET SUPPORT FOR DEEP OMEGA
AND ISENTROPIC LIFT. MOISTURE IS PREVALENT AND SHOULD RESULT IN
RAIN ON THURSDAY. THE RAIN WILL DIMINISH THURSDAY NIGHT...BUT AT
THE SAME TIME COLDER AIR WILL BE FILTERING IN. GIVEN THE NIGHTTIME
HOURS AND THE THERMAL PROFILE...WE COULD SEE A RAIN/SNOW MIX
ACROSS ABOUT THE NRN HALF THE FORECAST AREA BEFORE THE PRECIP
ENDS. I/M JUST THE MESSENGER. NO ACCUMS EXPECTED.

.FRIDAY AND BEYOND...FORECAST CONFIDENCES IS MEDIUM.

WE GET INTO A FAIRLY STEADY...QUIET PATTERN WITH LOW PRESSURE
STALLED TO OUR EAST AND HIGH PRESSURE OVER THE WESTERN GREAT
LAKES. LOOKS DRY AND ON THE COOL SIDE FOR THE END OF THE WEEK INTO
EARLY NEXT WEEK.

&&

.AVIATION/00Z TAFS/...STRONG WINDS WILL CONTINUE TO BUFFET SRN WI
WITH TIGHT PRESSURE GRADIENT AROUND 995 MILLIBAR SURFACE LOW IN ERN
U.P. MIX OF MVFR AND VFR CEILINGS ACROSS SOUTHERN WI AND THIS
EXTENDS WELL TO THE WEST INTO NE IA AND SRN MN. SEEING SOME BREAKS
AND AS HIGH SETTLES ACROSS EXPECT AT LEAST PARTIAL CLEARING A LITTLE
LATER ON IN THE NIGHT. STRONG WEST WINDS WILL BECOME MORE NORTHWEST
THIS EVENING AND GRADUALLY EASE AS THE LOW PULLS FURTHER AWAY AND
THE SURFACE HIGH DRAWS CLOSER.

&&

.MARINE...GALE WARNING CONTINUES INTO THIS EVENING WITH TIGHT
PRESSURE GRADIENT AROUND DEPARTING STRONG LOW. A SMALL CRAFT
ADVISORY WILL LIKELY BE NEEDED FOR A TIME ONCE GALE GUSTS SUBSIDE
...THOUGH WINDOW OF THIS LIKELY TO BE SMALL AS SURFACE HIGH TAKES
HOLD FAIRLY QUICK AS THE NIGHT WEARS ON.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
     WIZ051-052-058>060- 064>066-069>072.

LM...GALE WARNING UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646.

&&

TONIGHT/TUESDAY AND AVIATION/MARINE...COLLAR
TUESDAY NIGHT THROUGH MONDAY...DAVIS
Hazardous weather outlook, Apr 16, 3:30 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT MON APR 16 2012

WIZ046-047-051-052-056>060-062>072-171030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
330 PM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 7 PM FOR SOUTHEAST WISCONSIN.
CONDITIONS ARE STEADILY IMPROVING LATE THIS AFTERNOON.

HIGH PRESSURE AND A POLAR AIRMASS WILL SETTLE OVER SOUTHERN
WISCONSIN TONIGHT. LOW TEMPERATURES IN THE LOWER TO MID 30S WILL
LEAD TO FROST FORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AS A WARM FRONT
FOLLOWED BY A COLD FRONT AFFECTS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS WEEK.

LMZ643>646-171030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
330 PM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT UNTIL 7 PM FOR STRONG NORTHWEST WINDS.
THEN A SMALL CRAFT ADVISORY WILL BE NEEDED THIS EVENING AS THE WINDS
WILL BE SLOW TO DECREASE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BREEZY AND GUSTY SOUTH WINDS ARE EXPECTED ON WEDNESDAY ALONG WITH
A CHANCE OF THUNDERSTORMS AS LOW PRESSURE TRACKS FROM MINNESOTA
NORTHEAST INTO CANADA.

BRISK NORTHEAST WINDS AND HIGH WAVES ARE POSSIBLE THURSDAY NIGHT
AND FRIDAY AS LOW PRESSURE TRACKS TO THE SOUTH OF WISCONSIN.

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Apr 16, 1:14 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
114 PM CDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     NON-TSTM WND GST 2 ENE MILWAUKEE         43.05N 87.88W
04/16/2012  M49.00 MPH       LMZ645             WI   C-MAN STATION

            SUSTAINED WINDS UP TO 32 MPH AND GUSTS UP TO 49 MPH.

1245 PM     HIGH SUST WINDS  JANESVILLE AIRPORT      42.62N 89.04W
04/16/2012  M31.00 MPH       ROCK               WI   AWOS

            SUSTAINED WINDS UP TO 31 MPH AND GUSTS UP TO 41 MPH.

1249 PM     NON-TSTM WND GST MILWAUKEE INTERNATIONAL 42.94N 87.90W
04/16/2012  M45.00 MPH       MILWAUKEE          WI   ASOS

            SUSTAINED WINDS UP TO 29 MPH AND GUSTS UP TO 45 MPH.

&&

MEB
Local storm report, Apr 16, 1:15 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
115 PM CDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     HIGH SUST WINDS  SHEBOYGAN AIRPORT       43.77N 87.85W
04/16/2012  M30.00 MPH       SHEBOYGAN          WI   ASOS

            SUSTAINED WINDS UP TO 30 MPH AND GUSTS UP TO 40 MPH.

&&

MEB
Local storm report, Apr 16, 1:27 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
127 PM CDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     NON-TSTM WND GST MINERAL POINT AIRPORT   42.89N 90.23W
04/16/2012  M48.00 MPH       IOWA               WI   AWOS

            SUSTAINED WINDS UP TO 31 MPH AND GUSTS UP TO 48 MPH.

&&

MEB
Local storm report, Apr 16, 1:51 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
151 PM CDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     NON-TSTM WND GST 1 E SHEBOYGAN           43.75N 87.69W
04/16/2012  M45.00 MPH       LMZ643             WI   C-MAN STATION

            SUSTAINED WINDS UP TO 35 MPH AND GUSTS UP TO 45 MPH AT
            SGNW3.

0910 AM     NON-TSTM WND GST 1 E PORT WASHINGTON     43.38N 87.85W
04/16/2012  M45.00 MPH       LMZ643             WI   C-MAN STATION

            SUSTAINED WINDS UP TO 23 MPH AND GUSTS UP TO 45 MPH AT
            PWAW3.

1240 PM     NON-TSTM WND GST 1 E KENOSHA             42.58N 87.80W
04/16/2012  M47.00 MPH       LMZ646             WI   C-MAN STATION

            SUSTAINED WINDS UP 33 MPH AND GUSTS UP TO 47 MPH AT
            KNSW3.

&&

MEB
Local storm report, Apr 16, 2:05 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
205 PM CDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     NON-TSTM WND GST NWS SULLIVAN/MILWAUKEE  42.97N 88.55W
04/16/2012  M45 MPH          JEFFERSON          WI   OFFICIAL NWS OBS

            MEASURED WIND GUST TO 45 MPH.

&&

BHAHN
Local storm report, Apr 16, 3:08 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 PM CDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     NON-TSTM WND GST KENOSHA                 42.58N 87.82W
04/16/2012  M45 MPH          KENOSHA            WI   ASOS

            MEASURED WIND GUST TO 39 KNOTS OR 45 MPH.

&&

BHAHN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 3:25 PM CDTSmall Craft AdvisoryMKX28 hr

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.